Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2017, Article ID 6186354, 16 pages
https://doi.org/10.1155/2017/6186354
Research Article

Local Stability in 3D Discrete Dynamical Systems: Application to a Ricker Competition Model

1University of Madeira, Funchal, Madeira, Portugal
2Center for Mathematical Analysis, Geometry, and Dynamical Systems, University of Lisbon, Lisbon, Portugal

Correspondence should be addressed to Rafael Luís; moc.liamg@ariedam.siul.leafar

Received 31 January 2017; Revised 3 May 2017; Accepted 22 May 2017; Published 6 July 2017

Academic Editor: Mustafa Kulenović

Copyright © 2017 Rafael Luís and Elias Rodrigues. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Osipenko, “Center manifolds,” Encyclopedia of Complexity and Systems Science, pp. 936–951, 2009. View at Google Scholar
  2. A. M. Lyapunov, The general problem of the stability of motion (in Russian) [Phd. Dissertation], University of Kharkov 1892, (English translation version: (1) Stability of Motion (Academic Press, New York, 1966).(2) The General Problem of the Stability of Motion (Taylor and Francis, London, 1992)). View at MathSciNet
  3. V. A. Pliss, “A reduction principle in the theory of stability of motion,” Izvestiya Akademii Nauk SSSR. Seriya Matematicheskaya, vol. 28, pp. 1297–1324, 1964. View at Google Scholar · View at MathSciNet
  4. A. Kelley, “The stable, center-stable, center, center-unstable, unstable manifolds,” Journal of Differential Equations, vol. 3, pp. 546–570, 1967. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. G. Iooss, Bifurcation of maps and applications, vol. 36 of North-Holland Mathematics Studies, North-Holland Publishing Co., Amsterdam-New York, 1979. View at MathSciNet
  6. J. Carr, Applications of Centre Manifold Theory, Springer, New York, NY, USA, 1981. View at MathSciNet
  7. J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcation of Vector Fields, Springer, New York, NY, USA, 1983. View at MathSciNet
  8. Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, vol. 112 of Applied Mathematical Sciences, Springer, New York, NY, USA, 3rd edition, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  9. S. N. Elaydi, Discrete Chaos: with Applications in Science and Engineering, Chapman & Hall, Boca Raton, Fla, USA, 2nd edition, 2008. View at MathSciNet
  10. S. Wiggis, Introduction to Applied Nonlinear Dynamical Systems, vol. 2, Springer-Verlag, New York, 2003. View at Publisher · View at Google Scholar
  11. W. Zhang, “One-dimensional dynamical economic systems,” in Discrete Dynamical Systems, Bifurcations and Chaos in Economics, vol. 204 of Mathematics in Science and Engineering, pp. 79–134, Elsevier, 2006. View at Publisher · View at Google Scholar
  12. J. Dektešević, M. R. Kulenović, and E. Pilav, “Asymptotic approximation of a stable and unstable manifolds of a two-dimensional quadratic map,” Journal of Computational Analysis and Applications, vol. 21, no. 1, pp. 35–51, 2016. View at Google Scholar · View at MathSciNet
  13. M. Guzowska, R. Luis, and S. Elaydi, “Bifurcation and invariant manifolds of the logistic competition model,” Journal of Difference Equations and Applications, vol. 17, no. 12, pp. 1851–1872, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  14. N. Karydas and J. Schinas, “The center manifold theorem for a discrete system,” Applicable Analysis. An International Journal, vol. 44, no. 3-4, pp. 267–284, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. M. R. Kulenović and O. Merino, “Invariant manifolds for competitive discrete systems in the plane,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 20, no. 8, pp. 2471–2486, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  16. R. Luis, S. Elaydi, and H. Oliveira, “Stability of a Ricker-type competition model and the competitive exclusion principle,” Journal of Biological Dynamics, vol. 5, no. 6, pp. 636–660, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  17. N. Psarros, G. Papaschinopoulos, and C. J. Schinas, “Semistability of two systems of difference equations using centre manifold theory,” Mathematical Methods in the Applied Sciences, vol. 39, no. 18, pp. 5216–5222, 2016. View at Publisher · View at Google Scholar · View at Scopus
  18. T. Alligood, T. D. Sauer, and J. A. Yorke, Chaos: An Introduction to Dynamical Systems, Springer, New York, NY, USA, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  19. R. L. Devaney, An Introduction To Chaotic Dynamical Systems, Westview Press, Boulder, Colo, USA, 2nd edition, 2003. View at MathSciNet
  20. S. Elaydi, An Introduction to Difference Equations, Springer, New York, NY, USA, 3rd edition, 2005. View at MathSciNet
  21. B. P. Brooks, “Linear stability conditions for a first-order three-dimensional discrete dynamic,” Applied Mathematics Letters. An International Journal of Rapid Publication, vol. 17, no. 4, pp. 463–466, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. J. Marsden and M. McCracken, The Hopf Bifurcation and Its Applications, Springer, New York, NY, USA, 1976. View at MathSciNet
  23. E. Ricker, “Handbook of Computation for Biological Statistics of Fish Populations,” Bulletin 119 of the Fisheries Resource, 1958. View at Google Scholar
  24. J. M. Cushing, An Introduction to Structured Population Dynamics, vol. 71, The Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa, USA, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  25. A. N. Sharkovsky, “Coexistence of cycles of a continuous map of the line into itself,” Ukrainian Mathematical Journal, vol. 16, pp. 61–71, 1964 (Russian). View at Google Scholar · View at MathSciNet
  26. A. N. Sharkovski, “Coexistence of cycles of a continuous map of the line into itself (translation to English by J. Tolosa),” International Journal of Bifurcation and Chaos, vol. 5, no. 5, pp. 1263–1273, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  27. W. A. Coppel, “The solution of equations by iteration,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 51, no. 1, pp. 41–43, 1955. View at Publisher · View at Google Scholar · View at Scopus
  28. E. C. Balreira, S. Elaydi, and R. Luís, “Local stability implies global stability for the planar Ricker competition model,” Discrete and Continuous Dynamical Systems. Series B. A Journal Bridging Mathematics and Sciences, vol. 19, no. 2, pp. 323–351, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  29. H. Whitney, “On singularities of mappings of euclidean spaces. Mappings of the plane into the plane,” Annals of Mathematics, vol. 62, no. 3, pp. 374–410, 1955. View at Publisher · View at Google Scholar · View at MathSciNet
  30. A. Barugola, C. Mira, L. Gardini, and J. Cathala, Chaotic Dynamics in Two-Dimensional Noninvertible Maps, Nonlinear Sciences Series A, World Scientific, Singapore, 1996.
  31. B. Ryals and R. J. Sacker, “Global stability in the 2D Ricker equation,” Journal of Difference Equations and Applications, vol. 21, no. 11, pp. 1068–1081, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. H. L. Smith, “Planar competitive and cooperative difference equations,” Journal of Difference Equations and Applications, vol. 3, no. 5-6, pp. 335–357, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  33. S. Elaydi and R. Luís, “Open problems in some competition models,” Journal of Difference Equations and Applications, vol. 17, no. 12, pp. 1873–1877, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  34. E. C. Balreira, S. Elaydi, and R. Luís, “Global stability of higher dimensional monotone maps,” Journal of Difference Equations and Applications, In press.